Texas, 2003Flash Flood in Texas, March 26, 2003
March 26, 2003 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 25, 9:40 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 25, 9:40 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CST TUE MAR 25 2003
A LONG NIGHT OF CONTINUED STRONG THUNDERSTORMS IN STORE FOR AREA
WITH NEW SVR TSTM WATCH ISSUED UNTIL 2 AM FOR MOST OF NW LA AND NE
TX. AREA OF STORMS NOT PROGRESSING MUCH...HAVING BARELY REACHED
EXTREME NORTH AND NW TIER OF LA. MODELS INDICATE UPPER DIVERGENCE
INDUCED LIFT TO MAINTAIN FAIRLY STEADY INTENSITY NEAR FRONTAL ZONE.
STORMS PREDOMINANT HAILERS...SEVERAL REPORTS OF GOLFBALL OR LESS
SIZE. RAISED SOME MIN TEMPS SLIGHTLY DUE TO LACK OF EXPECTED COLD
FRONTAL PUSH BEFORE DAYBREAK.
VII
.SHV..SVR TSTM WATCH FOR TXZ-067-459-315-423-183-203-073-
401-365-347-419-005-405-403-LAZ-017-015-119-027-111-031-
081-013-061-049-073-085-069-
Hazardous weather outlook, Mar 25, 12:00 PM CST, 14 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE
PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME
SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE
REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 25, 10:50 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1050 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 8 W ASHDOWN AR 1.75 INCH HAIL
03/25/03 LITTLE RIVER REPORT FROM LAW
ENFORCEMENT
0825 PM 10 S HOPE AR .75 INCH HAIL
03/25/03 HEMPSTEAD FELL FOR 2 TO 3 MINUTES
ALONG HIGHWAY 29 REPORT
FROM HOPE ASP RELAYED BY
NWS LITTLE ROCK
0845 PM 12 W TYLER TX 1.75 INCH HAIL
03/25/03 SMITH FELL AT THE INTERSECTION OF
HIGHWAYS 2661 AND 64 REPORT
FROM SPOTTERS
0900 PM TYLER TX 1.75 INCH HAIL
03/25/03 SMITH FELL AT INTERSECTION OF
HIGHWAY 31 AND WEST LOOP
REPORT FROM SPOTTERS
0900 PM TYLER TX .75 INCH HAIL
03/25/03 SMITH FELL AT INTERSECTION OF
SOUTH BROADWAY AND 5TH
STREET AND COVERED THE
GROUND REPORT FROM
SPOTTERS
0915 PM ATLANTA TX .75 INCH HAIL
03/25/03 CASS REPORT FROM LAW ENFORCEMENT
0920 PM 8 NW TYLER TX 1.00 INCH HAIL
03/25/03 SMITH COVERED THE GROUND BETWEEN TYLER
AND LINDALE ALONG HIGHWAY 69
REPORT FROM SPOTTERS
0930 PM RAVANA AR 1.75 INCH HAIL
03/25/03 MILLER REPORT FROM LAW ENFORCEMENT
1000 PM RODESSA LA .75 INCH HAIL
03/25/03 CADDO REPORT FROM LAW ENFORCEMENT
15Local storm report, Mar 26, 1:20 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
120 AM CST WED MAR 26 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM WHITEHOUSE TX .88 INCH HAIL
03/25/03 SMITH REPORTED AT INTERSECTION
OF FM 346 AND HWY 110
REPORT FROM LAW ENFORCEMENT
1035 PM CULLEN LA 1.00 INCH HAIL
03/25/03 WEBSTER REPORT FROM LAW ENFORCEMENT
1055 PM 5 S MAGNOLIA AR .75 INCH HAIL
03/25/03 COLUMBIA REPORT FROM LAW ENFORCEMENT
1130 PM HOMER LA 1.25 INCH HAIL
03/25/03 CLAIBORNE HAIL 2 INCHES DEEP COVERED
THE GROUND IN HOMER REPORT
FROM LAW ENFORCEMENT
1205 AM 4 S DUBACH LA 1.75 INCH HAIL
03/26/03 LINCOLN GOLF BALL SIZED HAIL FELL
ALONG HWY 167 REPORT FROM
LAW ENFORCEMENT
1220 AM CHOUDRANT LA 1.00 INCH HAIL
03/26/03 LINCOLN REPORT FROM LAW ENFORCEMENT
15Flash Flood, Cherokee
- When
- March 26, 2:00 AM CST to 4:00 AM CST
- Where
- Cherokee County, 2 mi SW of Rusk
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
FM Roads 1857 and 23 were closed near Box Creek from heavy rains.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Nevada, March 26, 20031 injured · $25,000 · 56 kt wind · 1 event
- Winter Storm in Wyoming, March 26 to 27, 200320 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 26, 200312 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 26, 200350 kt wind · 6 events
- Heavy Snow in Minnesota, March 26 to 27, 20036 events
- Winter Storm in Colorado, March 26 to 27, 20035 events
- Heavy Snow in Wyoming, March 26 to 27, 20034 events
- Winter Storm in Montana, March 26 to 27, 20034 events
- Heavy Snow in North Dakota, March 26 to 27, 20034 events
- High Wind and Strong Wind in California, March 26 to 27, 2003$1,000 · 79 kt wind · 3 events
- Heavy Snow in Utah, March 26 to 27, 20033 events
- High Wind in Colorado, March 26, 200365 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347495.